2016, 9(6): 1775-1795. doi: 10.3934/dcdss.2016074

Periodic solutions of inhomogeneous Schrödinger flows into 2-sphere

1. 

Department of Mathematics, Shanghai University, Shanghai 200444, China

2. 

Institute of Mathematics, Academy of Mathematics and System Sciences, Chinese Academy of Sciences, Beijing 100190, China

Received  July 2015 Revised  September 2016 Published  November 2016

In this paper,we consider the so called generalized inhomogeneous Schrödinger flows from a closed Riemann surface $M$ into the standard 2-sphere $S^2$ associated with the energy functional given by \begin{align*} E_{f,P}(u)=\int_M\left(\frac{1}{2}f|\nabla u|^2+P(u_3)\right)dV_g. \end{align*} We showed the existence of special periodic solutions to the generalized inhomogeneous Schrödinger flows from $M$ with convolution symmetry (especially $M = S^2$) into $S^2$ when the function $f$ and $P$ satisfy certain conditions respectively. Especially, we show that the inhomogeneous Heisenberg spin chain system from a closed Riemann surface with convolution symmetry admits some special periodic solutions if the coupling function $f$ satisfies some suitable conditions. We also prove that there exist an infinite number of special periodic solutions to the Landau-Lifshitz system with an external magnetic field from $S^2$ into $S^2$.
Citation: Ping-Liang Huang, Youde Wang. Periodic solutions of inhomogeneous Schrödinger flows into 2-sphere. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1775-1795. doi: 10.3934/dcdss.2016074
References:
[1]

W. Chen and J. Jost, Maps with prescribed tension fields,, Comm. Anal. Geom., 12 (2004), 93. doi: 10.4310/CAG.2004.v12.n1.a6.

[2]

N. Chang, J. Shatah and K. Uhlenbeck, Schrödinger maps,, Comm. Pure Appl. Math., 53 (2000), 590. doi: 10.1002/(SICI)1097-0312(200005)53:5<590::AID-CPA2>3.0.CO;2-R.

[3]

Q. Ding, A note on NLS and the Schödinger flow of maps,, Phys. Lett. A, 248 (1998), 49.

[4]

W. Ding, Lusternik-Schnirelmann theory for harmonic maps,, Acta Math. Sinica (N. S.), 2 (1986), 105. doi: 10.1007/BF02564873.

[5]

W. Y. Ding and Y. D. Wang, Schrödinger flow of mappings into sympletic manifolds,, Sci. China Ser. A, 41 (1998), 746. doi: 10.1007/BF02901957.

[6]

W. Y. Ding and Y. D. Wang, Local Schrödinger flow into Kähler manifolds,, Sci. China Ser. A, 44 (2001), 1446. doi: 10.1007/BF02877074.

[7]

W. Y. Ding and H. Yin, Special periodic Solutions of Schrödinger flow,, Math. Z., 253 (2006), 555. doi: 10.1007/s00209-005-0922-6.

[8]

J. Eells and L. Lemaire, Another report on harmonic maps,, London Math Soc., 20 (1988), 385. doi: 10.1112/blms/20.5.385.

[9]

S. Gustafson and J. Shatah, The stability of localize solutions of Landau-Lifshitz equations,, J. Comm. Pure Appl. Math., 55 (2002), 1136. doi: 10.1002/cpa.3024.

[10]

P. L. Huang, On some inhomogeneous Geometirc PDEs,, Ph.D thesis, (2007).

[11]

Y. X. Li and Y. D. Wang, Bubbling location for f-harmonic maps and inhomogeneous Landau-Lifshitz equations,, Comm. Math. Helv., 81 (2006), 433.

[12]

S. Kobayashi, Transformation Groups in Differential Geometry,, Springer-Verlag, (1972).

[13]

A. M. Kosevich, B. A. Ivanov and A. S. Kovalev, Magnetic solitons,, Phys. Rep., 194 (1990), 117. doi: 10.1016/0370-1573(90)90130-T.

[14]

R. S. Palais, The principle of symmetric criticality,, Comm. Math. Phys., 69 (1979), 19. doi: 10.1007/BF01941322.

[15]

P. Y. H. Pang, H. Wang and Y. D. Wang, Local existence for inhomogeneous Schrödinger flow into Kähler manifolds,, Acta Math. Sinica, 16 (2000), 487. doi: 10.1007/s101140000060.

[16]

P. Y. H. Pang, H. Wang and Y. D. Wang, Schrödinger flow for maps into Kähler manifolds,, Asian J. Math., 5 (2001), 509. doi: 10.4310/AJM.2001.v5.n3.a7.

[17]

P. Y. H. Pang, H. Wang and Y. D. Wang, Schrödinger flow on Hermitian locally symmetric spaces,, Comm. Anal. Geom., 10 (2002), 653. doi: 10.4310/CAG.2002.v10.n4.a1.

[18]

X. Peng and G. Wang, Harmonic maps with a prescribed potential,, C. R. Acad. Sci., 327 (1998), 271. doi: 10.1016/S0764-4442(98)80145-6.

[19]

B. Piette and W. J. Zakrzewski, Localized solutions in a two-dimensional Landau-Lifshitz model,, Physic D, 119 (1998), 314. doi: 10.1016/S0167-2789(98)00084-0.

[20]

M. Struwe, Variational Methods,, $3^{rd}$ edition, (2000). doi: 10.1007/978-3-662-04194-9.

[21]

P. Sulem, C. Sulem and C. Bardos, On the continuous limit for a system of classical spins,, Comm. Math. Phys., 107 (1986), 431. doi: 10.1007/BF01220998.

[22]

J. Sacks and K. Uhlenbeck, The existence of minimal immersions of 2-spheres,, Ann. Math., 113 (1981), 1. doi: 10.2307/1971131.

[23]

H. Wang and Y. D. Wang, Global existence of inhomogeneous Heisenberg spin systems and Schrödinger flow,, Internat. J. Math., 11 (2000), 1079. doi: 10.1142/S0129167X00000568.

[24]

H. Yin, Periodic solutions of Schrödinger flow from $S^3$ to $S^2$,, Chinese Ann. Math. Ser. B, 27 (2006), 401. doi: 10.1007/s11401-005-0101-4.

[25]

Y. Zhou, B. Guo and S. Tan, Existence and uniqueness of Smooth solution for system of ferromagnetic chain,, Science in China A, 34 (1991), 257.

show all references

References:
[1]

W. Chen and J. Jost, Maps with prescribed tension fields,, Comm. Anal. Geom., 12 (2004), 93. doi: 10.4310/CAG.2004.v12.n1.a6.

[2]

N. Chang, J. Shatah and K. Uhlenbeck, Schrödinger maps,, Comm. Pure Appl. Math., 53 (2000), 590. doi: 10.1002/(SICI)1097-0312(200005)53:5<590::AID-CPA2>3.0.CO;2-R.

[3]

Q. Ding, A note on NLS and the Schödinger flow of maps,, Phys. Lett. A, 248 (1998), 49.

[4]

W. Ding, Lusternik-Schnirelmann theory for harmonic maps,, Acta Math. Sinica (N. S.), 2 (1986), 105. doi: 10.1007/BF02564873.

[5]

W. Y. Ding and Y. D. Wang, Schrödinger flow of mappings into sympletic manifolds,, Sci. China Ser. A, 41 (1998), 746. doi: 10.1007/BF02901957.

[6]

W. Y. Ding and Y. D. Wang, Local Schrödinger flow into Kähler manifolds,, Sci. China Ser. A, 44 (2001), 1446. doi: 10.1007/BF02877074.

[7]

W. Y. Ding and H. Yin, Special periodic Solutions of Schrödinger flow,, Math. Z., 253 (2006), 555. doi: 10.1007/s00209-005-0922-6.

[8]

J. Eells and L. Lemaire, Another report on harmonic maps,, London Math Soc., 20 (1988), 385. doi: 10.1112/blms/20.5.385.

[9]

S. Gustafson and J. Shatah, The stability of localize solutions of Landau-Lifshitz equations,, J. Comm. Pure Appl. Math., 55 (2002), 1136. doi: 10.1002/cpa.3024.

[10]

P. L. Huang, On some inhomogeneous Geometirc PDEs,, Ph.D thesis, (2007).

[11]

Y. X. Li and Y. D. Wang, Bubbling location for f-harmonic maps and inhomogeneous Landau-Lifshitz equations,, Comm. Math. Helv., 81 (2006), 433.

[12]

S. Kobayashi, Transformation Groups in Differential Geometry,, Springer-Verlag, (1972).

[13]

A. M. Kosevich, B. A. Ivanov and A. S. Kovalev, Magnetic solitons,, Phys. Rep., 194 (1990), 117. doi: 10.1016/0370-1573(90)90130-T.

[14]

R. S. Palais, The principle of symmetric criticality,, Comm. Math. Phys., 69 (1979), 19. doi: 10.1007/BF01941322.

[15]

P. Y. H. Pang, H. Wang and Y. D. Wang, Local existence for inhomogeneous Schrödinger flow into Kähler manifolds,, Acta Math. Sinica, 16 (2000), 487. doi: 10.1007/s101140000060.

[16]

P. Y. H. Pang, H. Wang and Y. D. Wang, Schrödinger flow for maps into Kähler manifolds,, Asian J. Math., 5 (2001), 509. doi: 10.4310/AJM.2001.v5.n3.a7.

[17]

P. Y. H. Pang, H. Wang and Y. D. Wang, Schrödinger flow on Hermitian locally symmetric spaces,, Comm. Anal. Geom., 10 (2002), 653. doi: 10.4310/CAG.2002.v10.n4.a1.

[18]

X. Peng and G. Wang, Harmonic maps with a prescribed potential,, C. R. Acad. Sci., 327 (1998), 271. doi: 10.1016/S0764-4442(98)80145-6.

[19]

B. Piette and W. J. Zakrzewski, Localized solutions in a two-dimensional Landau-Lifshitz model,, Physic D, 119 (1998), 314. doi: 10.1016/S0167-2789(98)00084-0.

[20]

M. Struwe, Variational Methods,, $3^{rd}$ edition, (2000). doi: 10.1007/978-3-662-04194-9.

[21]

P. Sulem, C. Sulem and C. Bardos, On the continuous limit for a system of classical spins,, Comm. Math. Phys., 107 (1986), 431. doi: 10.1007/BF01220998.

[22]

J. Sacks and K. Uhlenbeck, The existence of minimal immersions of 2-spheres,, Ann. Math., 113 (1981), 1. doi: 10.2307/1971131.

[23]

H. Wang and Y. D. Wang, Global existence of inhomogeneous Heisenberg spin systems and Schrödinger flow,, Internat. J. Math., 11 (2000), 1079. doi: 10.1142/S0129167X00000568.

[24]

H. Yin, Periodic solutions of Schrödinger flow from $S^3$ to $S^2$,, Chinese Ann. Math. Ser. B, 27 (2006), 401. doi: 10.1007/s11401-005-0101-4.

[25]

Y. Zhou, B. Guo and S. Tan, Existence and uniqueness of Smooth solution for system of ferromagnetic chain,, Science in China A, 34 (1991), 257.

[1]

Jong-Shenq Guo, Ying-Chih Lin. Traveling wave solution for a lattice dynamical system with convolution type nonlinearity. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 101-124. doi: 10.3934/dcds.2012.32.101

[2]

Fábio Natali, Ademir Pastor. Orbital stability of periodic waves for the Klein-Gordon-Schrödinger system. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 221-238. doi: 10.3934/dcds.2011.31.221

[3]

Daniela De Silva, Nataša Pavlović, Gigliola Staffilani, Nikolaos Tzirakis. Global well-posedness for a periodic nonlinear Schrödinger equation in 1D and 2D. Discrete & Continuous Dynamical Systems - A, 2007, 19 (1) : 37-65. doi: 10.3934/dcds.2007.19.37

[4]

Zhengping Wang, Huan-Song Zhou. Positive solution for a nonlinear stationary Schrödinger-Poisson system in $R^3$. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 809-816. doi: 10.3934/dcds.2007.18.809

[5]

Chunxiao Guo, Fan Cui, Yongqian Han. Global existence and uniqueness of the solution for the fractional Schrödinger-KdV-Burgers system. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1687-1699. doi: 10.3934/dcdss.2016070

[6]

Pavel I. Naumkin, Isahi Sánchez-Suárez. On the critical nongauge invariant nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 807-834. doi: 10.3934/dcds.2011.30.807

[7]

Chu-Hee Cho, Youngwoo Koh, Ihyeok Seo. On inhomogeneous Strichartz estimates for fractional Schrödinger equations and their applications. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 1905-1926. doi: 10.3934/dcds.2016.36.1905

[8]

Yue Liu. Existence of unstable standing waves for the inhomogeneous nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2008, 7 (1) : 193-209. doi: 10.3934/cpaa.2008.7.193

[9]

Jianqing Chen, Boling Guo. Sharp global existence and blowing up results for inhomogeneous Schrödinger equations. Discrete & Continuous Dynamical Systems - B, 2007, 8 (2) : 357-367. doi: 10.3934/dcdsb.2007.8.357

[10]

Francois Ledrappier and Omri Sarig. Invariant measures for the horocycle flow on periodic hyperbolic surfaces. Electronic Research Announcements, 2005, 11: 89-94.

[11]

GUANGBING LI. Positive solution for quasilinear Schrödinger equations with a parameter. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1803-1816. doi: 10.3934/cpaa.2015.14.1803

[12]

Hiroko Morimoto. Survey on time periodic problem for fluid flow under inhomogeneous boundary condition. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 631-639. doi: 10.3934/dcdss.2012.5.631

[13]

Fábio Natali, Ademir Pastor. Stability properties of periodic standing waves for the Klein-Gordon-Schrödinger system. Communications on Pure & Applied Analysis, 2010, 9 (2) : 413-430. doi: 10.3934/cpaa.2010.9.413

[14]

Boling Guo, Haiyang Huang. Smooth solution of the generalized system of ferro-magnetic chain. Discrete & Continuous Dynamical Systems - A, 1999, 5 (4) : 729-740. doi: 10.3934/dcds.1999.5.729

[15]

Alexander Arbieto, Carlos Matheus. On the periodic Schrödinger-Debye equation. Communications on Pure & Applied Analysis, 2008, 7 (3) : 699-713. doi: 10.3934/cpaa.2008.7.699

[16]

Jean Bourgain. On quasi-periodic lattice Schrödinger operators. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1/2) : 75-88. doi: 10.3934/dcds.2004.10.75

[17]

Alexander Pankov. Nonlinear Schrödinger Equations on Periodic Metric Graphs. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 697-714. doi: 10.3934/dcds.2018030

[18]

Hua Qiu, Shaomei Fang. A BKM's criterion of smooth solution to the incompressible viscoelastic flow. Communications on Pure & Applied Analysis, 2014, 13 (2) : 823-833. doi: 10.3934/cpaa.2014.13.823

[19]

Jaime Angulo, Carlos Matheus, Didier Pilod. Global well-posedness and non-linear stability of periodic traveling waves for a Schrödinger-Benjamin-Ono system. Communications on Pure & Applied Analysis, 2009, 8 (3) : 815-844. doi: 10.3934/cpaa.2009.8.815

[20]

Dmitriy Yu. Volkov. The Hopf -- Hopf bifurcation with 2:1 resonance: Periodic solutions and invariant tori. Conference Publications, 2015, 2015 (special) : 1098-1104. doi: 10.3934/proc.2015.1098

2016 Impact Factor: 0.781

Metrics

  • PDF downloads (2)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]